Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 10, 2006, 1:47 AM CDT for Republic County, Kansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 1:47 AM CDT (06:47 UTC)
- Expired
- Jul 10, 2006, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:11 AM CDT | FLASH FLOOD | 2 Ne Courtland, KS | DEPUTY REPORTED WATER UP TO 5 INCHES DEEP OVER HIGHWAY 266 ABOUT 2 MILES NORTHEAST OF COURTLAND. |
| Jul 10, 2:15 AM CDT | FLASH FLOOD | 2 Nw Courtland, KS | DEPUTY REPORTED WATER OVER SEVERAL COUNTY ROADS 1 TO 2 MILES NORTHWEST OF COURTLAND. |
| Jul 10, 2:30 AM CDT | HEAVY RAIN 4.4 | 2 N Courtland, KS | RAINFALL THROUGH 2 30 AM CDT THIS MORNING. |
| Jul 10, 3:00 AM CDT | HEAVY RAIN 4.75 | 1 Ese Republic, KS | OBSERVER ESTIMATES HEAVIEST FELL BETWEEN MIDNIGHT AND 3 AM. TOTAL WAS MEASURED AT 7 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 100650 FFWTOP KSC157-100945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 147 AM CDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 445 AM CDT * AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SEVERAL ROUNDS OF THUNDERSTORMS THAT WERE MOVING NORTHEAST ACROSS REPUBLIC COUNTY. HEAVIEST RAINFALL WAS IN A CORRIDOR FROM NEAR COURTLAND...ACROSS SCANDIA TO THE REPUBLIC VICINITY. ANOTHER BAND OF HEAVIER RAINFALL WAS DEVELOPING BETWEEN AGENDA AND BELLEVILLE. A FIRE DEPARTMENT OFFICIAL FROM COURTLAND REPORTED WATER BEGINNING TO FLOW OVER SOME ROADWAYS NEAR COURTLAND AROUND 1 35 AM. * LOCATIONS IMPACTED INCLUDE... COURTLAND... SCANDIA... REPUBLIC... BELLEVILLE... AGENDA... CUBA... MUNDEN... NARKA... RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3964 9793 3965 9736 4000 9736 3998 9792 $$
3 follow-up statements
000 WGUS73 KTOP 100722 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 220 AM CDT MON JUL 10 2006 KSC157-100945- REPUBLIC- 220 AM CDT MON JUL 10 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR REPUBLIC COUNTY... AT 211 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER PARTS OF THE WARNED AREA. WATER WAS REPORTED FLOW AS MUCH AS 5 INCHES DEEP OVER HIGHWAY 266 ABOUT 2 MILES NORTHEAST OF COURTLAND. WATER WAS ALSO REPORTED OVER SEVERAL COUNTY ROADS 1 TO 2 MILES NORTHWEST OF COURTLAND. RADAR INDICATED THE HEAVIEST RAINFALL WAS BEGINNING TO LIFT NORTHEAST ACROSS REPUBLIC COUNTY...HOWEVER ADDITIONAL STORMS WERE OFF TO THE SOUTHWEST AND WILL BE TRAVERSING SATURATED GROUNDS. LOCATIONS IMPACTED INCLUDE... COURTLAND...SCANDIA...REPUBLIC...BELLEVILLE...NARKA AND MUNDEN. RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. LAT...LON 3964 9793 3965 9736 4000 9736 3998 9792 $$
000 WGUS73 KTOP 100820 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 319 AM CDT MON JUL 10 2006 KSC157-100945- REPUBLIC- 319 AM CDT MON JUL 10 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR REPUBLIC COUNTY... AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER PORTIONS OF NORTHERN REPUBLIC COUNTY WITH THE HEAVIEST RAINFALL BETWEEN MUNDEN AND NARKA. THE STORMS WERE TRACKING TO THE NORTHEAST ABOUT 10 MPH. ALTHOUGH THE HEAVIER RAINS HAVE PUSHED OUT OF THE SOUTHWEST PORTIONS OF THE COUNTY...STREAMS WILL BE RUNNING AT OR ABOVE BANKFULL DUE TO THE EARLIER HEAVY RAINFALL. RADAR INDICATED SOME 3.5 TO 4 INCH RAINFALL POSSIBLE IN NORTHWEST REPUBLIC COUNTY. A FIRE DEPARTMENT OFFICIAL REPORTED 4.40 INCHES OF RAINFALL THROUGH 2 45 AM 2 MILES NORTH OF COURTLAND. LOCATIONS IMPACTED INCLUDE... COURTLAND...SCANDIA...REPUBLIC...MUNDEN AND NARKA. RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. LAT...LON 3964 9793 3965 9736 4000 9736 3998 9792 $$
000 WGUS73 KTOP 100951 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 449 AM CDT MON JUL 10 2006 KSC157-100953- REPUBLIC- 449 AM CDT MON JUL 10 2006 ...THE FLASH FLOOD WARNING EXPIRED AT 445 AM CDT FOR REPUBLIC COUNTY... AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORMS PRODUCING THE HEAVY RAINFALL HAD DIMINISHED OR MOVED OUT OF THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. DUE TO THE EARLIER HEAVY RAINFALL...SOME PONDING OF WATER MAY STILL BE AROUND...AND SMALL STREAMS AND CREEKS WILL BE RUNNING NEAR BANKFULL FOR A TIME AFTER THE RAINFALL HAS ENDED. MOTORISTS SHOULD REMAIN ALERT FOR WATER OVER ROADWAYS AND DUE NOT CROSS WATER COVERED ROADS...TRY AN ALTERNATE ROUTE. LAT...LON 3964 9793 3965 9736 4000 9736 3998 9792 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 4:10 PM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 4:10 PM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 410 PM CDT SUN JUL 9 2006 .DISCUSSION... PRECIPITATION CHANCES AND TEMPERATURES INTO MID WEEK REMAIN THE MAIN FORECAST CHALLENGES. A RATHER COMPLEX FORECAST FOR THE NEXT FEW DAYS AS TROUGH IN THE ROCKIES WITH SEVERAL ASSOCIATED SHORTWAVE PUSHES OUT AND ACROSS THE PLAINS...THEN ATTENTION TURNS TO THE HEAT AROUND MID WEEK. SHORT TERM CONCERNS ARE POTENTIAL FOR HEAVY RAINS OVERNIGHT INTO MONDAY MORNING THEN PRECIPITATION CHANCES AND TEMPERATURES MONDAY AFTERNOON. ANALYSIS AND MODELS HAVE DEEPER LAYER OF MOISTURE OVER THE HIGH PLAINS INTO EASTERN KANSAS. PROFILERS SHOWING TROUGH MOVING THROUGH THE CENTRAL ROCKIES WITH WATER VAPOR IMAGERY INDICATING STRONGER SHORTWAVE IN CENTRAL COLORADO WITH HINTS OF A WEAKER LEAD WAVE AND ALSO TRAILING WAVE. SURFACE TROUGH/BOUNDARY EXTENDS FROM EASTERN IOWA INTO SOUTHWEST KANSAS AT EARLY AFTERNOON...DEWPOINT GENERALLY IN THE MID TO UPPER 60S FEEDING INTO THE BOUNDARY AND DROPPING INTO THE MID TO UPPER 50S BEHIND BOUNDARY. TEMPERATURES ACROSS THE CWA SHOWING A RANGE FROM ONLY THE LOW TO MID 70S IN SHOWERS OVER EAST CENTRAL CWA TO MID 80S OVER THE NORTHEAST CORNER WHERE LITTLE IN THE WAY OF PRECIP HAS OCCURRED AND CLOUDS NOT AS THICK. RADAR COVERAGE ON MORNING PRECIPITATION DID ITS DIURNAL DOWNSWING AROUND NOON BUT HAS AGAIN BEEN ON THE INCREASE SINCE AROUND 2 PM. MODELS STILL SHOWING SOME ISENTROPIC LIFT AT 310 TO 315K SURFACES THROUGH MIDNIGHT AND THIS IS LIKELY WHAT IS KEEPING PRECIP GOING AT THIS TIME OF DAY. FOR THE FORECAST...LEANING MORE TOWARD NAM SOLUTION WITH GFS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS. TOWARDS MIDNIGHT...SYNOPTIC LIFT FROM UPPER WAVE ENERGY COMES INTO PLAY LASTING INTO THE MORNING HOURS ON MONDAY. THUS GOING CATEGORICAL POPS...75 TO 80 PERCENT...OVER ALL BUT THE FAR NORTHERN AND EASTERN COUNTIES OVERNIGHT. MODEL PRECIPITABLE WATER CLIMBS TO JUST OVER 2 INCHES ON THE NAM OVERNIGHT AND NEAR 2.25 INCHES ON THE GFS. HAVE MENTIONED LOCALLY HEAVY RAINFALL POSSIBLE AND HAS BEEN ADVERTISED IN HWO PAST SEVERAL DAYS. 3-HOUR FLASH FLOOD INDICES GENERALLY AROUND 3 INCHES WITH A FEW COUNTIES AS LOW AS 2.6...THUS AT THIS POINT EXPECT WATER PROBLEMS TO BE LOCALIZED. EVENING SHIFT WILL NEED TO WATCH FOR TRAINING OF ECHOES. ON MONDAY...NAM SHOWING ONE PIECE OF ENERGY LIFTING TO THE NORTHEAST BY THE AFTERNOON HOURS SO EXPECT SOME DECREASING IN PRECIPITATION TRENDS AND CLOUDS AT THAT TIME BUT STILL HAVE UPPER TROUGH OVERHEAD. CLOUDS AND PRECIP KEPT TEMPERATURES IN THE 70S TODAY...MAY HAVE THE SAME PROBLEM ON TEMPS FOR MONDAY. GENERALLY WENT IN THE MIDDLE 80S FOR HIGHS AT THIS POINT. PF MONDAY NIGHT THROUGH TUESDAY NIGHT...TWO 5H TROUGHS WILL MOVE EAST ACROSS THE CENTRAL AND SOUTHERN PLAINS. THE NAM FORECASTS THE FIRST 5H TROUGH TO LIFT EAST ACROSS THE CWA LATE MONDAY AFTERNOON...THEN EAST OF THE CWA MONDAY NIGHT. WEAK SUBSIDENCE ON THE WEST SIDE OF THE 5H TROUGH AXIS MAY HELP TO DIMINISH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE LATE EVENING HOURS FROM WEST TO EAST ACROSS THE CWA. A SECOND 5H TROUGH OVER CO AND NORTHERN NM WILL MOVE EAST ACROSS THE PLAINS ON TUESDAY. I KEPT NEAR 50 POPS ACROSS THE ENTIRE CWA MONDAY NIGHT WITH THE BEST CHANCE FOR RAIN DURING THE EVENING HOURS. AHEAD OF THE NEXT 5H TROUGH MOVING EAST OUT OF CO THE LOW-LEVEL JET WILL INCREASE AND KEEP TRANSPORTING DEEP GULF MOISTURE NORTHWARD. THE INCREASE LLJ MAY ENHANCE ISENTROPIC LIFT ACROSS THE CWA THROUGH THE PRE-DAWN HOURS OF TUESDAY AND PROVIDE AN INCREASE CHANCE OF RAIN AND ELEVATED THUNDERSTORM THAT MAY LAST INTO THE MID MORNING HOURS OF TUESDAY. WE MAY SEE A BREAK IN THE RAIN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON TUESDAY. BOTH THE NAM AND GFS FORECAST A 35-40 KT WEST-SOUTHWEST 5H JET MAX IN THE BASE OF THE 5H TROUGH TUESDAY AFTERNOON ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA. THE STRONGER WEST TO SOUTHWESTERLY MID-LEVEL FLOW COMBINED WITH SOUTHERLY LOW-LEVEL WINDS OF 10 TO 20 KTS WILL PROVIDE ENOUGH VERTICAL WINDSHEAR FOR SEVERE THUNDERSTORMS. IF THE THE CLOUD COVER DECREASES DURING THE EARLY AFTERNOON HOURS...INCREASED SURFACE HEATING ALONG WITH DEEPER MOISTURE AND STEEP LAPSE RATES WILL DESTABILIZE THE ATMOSPHERE AND INCREASE THE CHANCES FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING GIVEN THE FORECASTED MODERATE VERTICAL WINDSHEAR PARAMETERS. TUESDAY HIGH TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER...AREAL COVERAGE OF RAIN AND THUNDERSTORMS ALONG WITH DURATION OF THE PRECIP. IF WE DO GET A BREAK IN PRECIP AND A DECREASE IN CLOUD COVER IN THE AFTERNOON HOURS...HIGH TEMPERATURES SHOULD REACH THE UPPER 80S TO LOWER 90S. WEDNESDAY THROUGH SUNDAY...ONCE THE THE 5H TROUGH MOVES EAST INTO THE MIDWEST EARLY WEDNESDAY OUR RAIN CHANCES SHOULD COME TO AN END. THE LONGER RANGE MODELS ALL SHOW THE 5H RIDGE AMPLIFYING ACROSS THE SOUTHERN AND CENTRAL PLAINS. EXPECT WARM AFTERNOON HIGHS IN THE MID TO UPPER 90S...MAY BE AOA 100 DEGREES ACROSS THE WESTERN COUNTIES THURSDAY THROUGH SATURDAY. HIGHER SURFACE DEWPOINTS MAY CAUSE HEAT INDICES TO RISE ABOVE 100 DEGREES ACROSS THE ENTIRE CWA. 66 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && PF/66
Hazardous weather outlook, Jul 9, 4:40 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 440 PM CDT SUN JUL 9 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-102145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 440 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT ACROSS THE ENTIRE AREA. SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA FOR MONDAY THROUGH TUESDAY...WITH THE CHANCES DECREASING FROM WEST TO EAST TUESDAY NIGHT. LOCALIZED FLOODING WILL AGAIN BE POSSIBLE DURING THESE TIMES. SOME OF THE THUNDERSTORMS COULD BE SEVERE BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.